# SDR QMLA2011021111041

- Difficulty date: February 11, 2011
- Submitted: April 4, 2011
- Operation: Air carrier
- Aircraft: N969ME
- Make and model: Urocop EC135T1
- Aircraft serial: 0089
- Aircraft time: 4,752 hours, 16,646 cycles
- Engine: Tmeca ARRIUS2B1
- Engine time: 3,917 hours, 5,199 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Failed
- Location: Gearbox
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

DURING A GROUND RUN, THE NR 1 ENGINE CHIP LIGHT ILLUMINATED.  THE MECHANIC INSPECTED THE ACFT AND FOUND CHIPS IN THE GEARBOX CHIP PLUG.  THE MECHANIC CONSULTED WITH MFG WHO ADVISED HIM TO SEND THE CHIPS TO A LAB FOR ANALYSIS.  THE MECHANIC THEN PERFORMED AN OIL FLUSH FOLLOWED BY A PENALTY RUN ON THE ENGINE ONLY TO FIND MORE METAL CHIPS.  MECHANIC THEN REPLACED THE STARTER MAGNETIC SEAL UNDER SUPERVISION FROM TECH SUPPORT, AND PERFOMED ANOTHER OIL FLUSH.  THE ENGINE CONTINUED TO PRODUCE METAL ON THE SUBSEQUENT ENGINE RUN.  THE LAB RESULTS RETURNED FROM THE INITIAL CHIPS WHICH CONFIRMED THE SOURCE OF THE METAL TO BE THE LOW SPEED GEARBOX BEARING.  THE ENGINE WAS R & R IAW MFG.  THE ACFT WAS THEN RETURNED TO SERVICE.
